MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FLEXIBLE REAMER 8.0 MM DIAMETER; TRAUMA, INSTRUMENT

ZIMMER BIOMET, INC. FLEXIBLE REAMER 8.0 MM DIAMETER; TRAUMA, INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: foreign: event occurred in (b)(6).The product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that reamer broke during surgery.Attempts have been made and additional information on the reported event is unavailable at this time.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4, b5, d4(lot number), d9, e1 (last name), g3, h2, h3, h4, h6 complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product identified that the reamer shaft fractured just inside of the reamer head.Analysis determined the flexible reamer shaft fractured due to bending overload.Fracture surface revealed artifacts such as river lines and bending hinge that suggested crack propagation towards the outer diameter of the reamer.There were no clear indications of crack initiation, however it is suspected to be near the inner diameter of the reamer.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information at the time of this report.

Brand Name
FLEXIBLE REAMER 8.0 MM DIAMETER
Common Device Name
TRAUMA, INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11581784
Report Number0001822565-2021-00639
Device Sequence Number14647957
Product Code HWE
UDI-Device Identifier00889024038776
UDI-Public(01)00889024038776(10)64562716
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00222800800
Device Lot Number64562716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1